Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 30, NWS Melbourne, FL

May 26, 2009Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 26, 2009, 5:02 PM EDT for Osceola County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2009, 5:02 PM EDT (21:02 UTC)
Expired
May 26, 2009, 5:45 PM EDT
In force
43 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 262102
SVRMLB
FLC097-262145-
/O.NEW.KMLB.SV.W.0030.090526T2102Z-090526T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
502 PM EDT TUE MAY 26 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 545 PM EDT.

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
  OF 60 MPH AND PENNY SIZED HAIL.  THIS STORM WAS LOCATED JUST EAST  
  OF HOLOPAW...AND MOVING EAST AT 10 MPH. ADDITIONAL STRONG TO       
  SEVERE STORMS WILL DEVELOP SOUTHWARD TOWARD YEEHAW JUNCTION. 

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... 
YEEHAW JUNCTION...FOREVER FLORIDA AND ALONG U S ROUTE 1 92. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2767 8109 2832 8110 2827 8087 2767 8089
TIME...MOT...LOC 2101Z 258DEG 8KT 2813 8101

$$


KELLY
1 follow-up statement
000 
WWUS52 KMLB 262143
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
543 PM EDT TUE MAY 26 2009

FLC097-262153-
/O.EXP.KMLB.SV.W.0030.000000T0000Z-090526T2145Z/
OSCEOLA-
543 PM EDT TUE MAY 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSCEOLA COUNTY WILL
EXPIRE AT 545 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED. THUS THE WARNING WILL BE 
ALLOWED TO EXPIRE.

LAT...LON 2767 8109 2832 8110 2827 8087 2767 8089
TIME...MOT...LOC 2143Z 258DEG 8KT 2815 8091

$$


KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:57 PM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 26, 1:57 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
157 PM EDT TUE MAY 26 2009

.DISCUSSION...

...LOCALLY HEAVY RAIN THREAT PUSHING BACK TOWARDS THE EAST COAST
FOR THE NEXT FEW DAYS...

CURRENTLY-THIS EVENING...LATEST SATELLITE/RADAR DATA SHOWS THE
EAST/WEST COAST SEA BREEZE BOUNDARIES BECOMING ACTIVE WITH
SHOWERS/STORMS. STEERING LEVEL WINDS OUT OF THE WEST ARE NOT
STRONG...BUT GREATER THAN YESTERDAY...HENCE EXPECT THE COLLISION
OF THE EAST/WEST COAST BOUNDARIES WILL BE A LITTLE FURTHER EAST
THAN YESTERDAY...PROBABLY A LITTLE EAST OF THE I-4 CORRIDOR. OTHER
THAN THIS BAND OF LIKELY POPS DOWN THE INTERIOR...COVERAGE SHOULD
BE SCATTERED.

WED...DO NOT SEE ANY MAJOR CHANGES IN THE PATTERN EXCEPT MAYBE JUST
A TAD MORE SOUTHWESTERLY LOW LEVEL FLOW. THIS SHOULD HOLD OFF THE
EAST COAST SEA BREEZE A LITTLE LONGER AND ALLOW FOR THE COLLISION
OF THE EAST/WEST COAST BOUNDARIES TO CONTINUE TO MIGRATE GRADUALLY
FROM THE INTERIOR TO CLOSER TO THE EAST COAST. THE LATEST MOS POPS
ARE 60-70 PERCENT SO WILL NOT MAKE ANY CHANGES TO THE PREVIOUS
FORECAST NUMBERS OF 60 PERCENT.

THU-FRI...DLM TROF OVER THE NATIONS MID SECTION WILL PUSH EAST
AS A HI AMP RIDGE AXIS OVER THE ERN CONUS IS PULLED INTO THE WRN
ATLC BY THE NRN BRANCH OF THE H25 JET. THE WRLY FLOW AROUND THE
BASE OF THE TROF ALREADY EXTENDS WELL INTO THE GOMEX...AND WILL
PUSH ACROSS THE FL PENINSULA AS THE TROF MOVES EAST. THIS WILL
KEEP THE ATLC RIDGE AXIS...ALREADY ILL-DEFINED OVER THE FL
PENINSULA...SUPPRESSED WELL TO THE SE.

THE WRLY FLOW REGIME IS EXPECTED TO DOMINATE THE FL WX PATTERN THRU
THE END OF THE WEEK...A PATTERN THAT FAVORS THE EAST FL COAST FOR
DIURNAL CONVECTION.  SOME SLIGHT DRY AIR ADVECTION HAS OCCURRED IN
THE H85-H50 LYR OVER THE GOMEX SINCE YESTERDAY AFTN (MEAN RH VALUES
AOB 40% OVER THE YUCATAN CHANNEL)...BUT LOW LVL MOISTURE REMAINS AOA
60% THRU THE H100-H70 LYR.  THIS SHOULD MAINTAIN PW VALUES ABV 1.5
ACROSS THE CENTRAL PENINSULA...HIGH ENOUGH TO SUSTAIN SCT-NMRS
SHRAS/TSRAS IN THE ANTICIPATED WRLY FLOW.

HIGH AFTN CLOUD AND PRECIP COVERAGE WILL KEEP MAX TEMPS NEAR OR
SLIGHTLY BLO CLIMO (M/U80S)...WHILE LIGHT WINDS AND AND LATE NIGHT
CLEARING SKIES WILL KEEP MIN TEMPS NEAR CLIMO.

SAT-TUE...(PREV DISC)
UPPER TROUGH CLEARS THE AREA AND RAIN CHANCES DROP TO 30-20
PERCENT. LIGHT WIND PATTERN OVER THE WEEKEND BECOMES EASTERLY MONDAY
AS HIGH PRESSURE RE ESTABLISHES ITSELF OFF THE MID ATLANTIC COAST.

&&

.AVIATION...THE WEST COAST SEA BREEZE BOUNDARY HAD MORE ACTIVE
CONVECTION EARLY THIS AFTERNOON AND THERE IS A LITTLE MORE
STEERING FLOW FROM THE WEST. HENCE THE CONVECTION WILL PUSH INLAND
FASTER THAN THE PAST FEW DAYS. CONVECTION ALONG THE EAST COAST
BOUNDARY LOOKS SPARSE AT THIS TIME...SO THE BOUNDARY SHOULD NOT
PUSH AS FAR INLAND AS THE PAST FEW DAYS. THEREFORE...THE EAST/WEST
BOUNDARY COLLISION SHOULD BE JUST A TAD FURTHER EAST THAN
YESTERDAY...WHICH COULD PUT THE STRONGEST STORMS JUST EAST OF
KSFB-KMCO. THERE IS A LITTLE MORE PROBABILITY THAT THE STRONG
STORMS FROM THIS BOUNDARY MERGER WILL AFFECT THE COASTAL SITES.

THE TRENDS FOR THE EAST/WEST BOUNDARY MERGER TO BE FARTHER EAST
WILL CONTINUE AGAIN ON WED AFTERNOON.

&&

.MARINE...TONIGHT-WED...LIGHT SOUTHWEST WINDS (5 KNOTS OR LESS) TONIGHT
SHOULD INCREASE SLIGHTLY TO 5-10 KNOTS TOMORROW. THE MAIN THREAT
WILL CONTINUE TO BE THUNDERSTORMS...PRIMARILY THOSE THAT FORM OVER
LAND DURING THE AFTERNOON AND PUSH ACROSS THE COAST THROUGH EARLY
EVENING.

LIGHT TO GENTLE S/SW BREEZE THRU FRI...EXCEPT SE NEAR THE COAST IN
THE AFTN WITH THE SEABREEZE FORMATION...SEAS AOB 3FT.  WINDS WILL
FRESHEN OUT OF THE SW FRI NIGHT THRU SAT AS A LATE SEASON FRONTAL
TROF PUSHES INTO THE CENTRAL FL PENINSULA...POSSIBLY TO 20KTS OVER
THE OFFSHORE LEG.  SEAS WILL REMAIN BLO 5FT DUE TO THE LIMITED FETCH
LENGTH...BUT WILL BE ROUGH WITH DOMINANT WV PDS AOB 5SEC.
CONDITIONS WILL IMPROVE ON SAT NIGHT INTO SUN AS THE FRONTAL
BOUNDARY WASHES OUT OVER THE PENINSULA.

&&

.HYDROLOGY...THE SAINT JOHNS RIVER NEAR ASTOR HAS CONTINUED A SLOW
DECREASE SINCE THE WEEKEND. LATEST GAGE READING OF 2.58 FT IS
SLIGHTLY LOWER THAN MONDAY READINGS. RAINFALL FROM PREVIOUS DAYS
STORMS AS WELL AS THE NEXT FEW DAYS WILL LIKELY KEEP READINGS NEAR THE
ACTION STAGE FOR AWHILE.

SATURATED GROUNDS ACROSS THE AREA WILL CONTINUE TO POSE PROBLEMS DUE
TO LOCALLY HEAVY RAIN EACH AFTERNOON AND POTENTIAL FOR ADDITIONAL
FLOODING FROM STANDING WATER ACROSS SATURATED GROUNDS WILL HAVE TO
BE CLOSELY MONITORED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  86  70  85 /  50  60  40  60
MCO  70  86  70  87 /  50  60  30  60
MLB  70  87  69  86 /  50  60  40  60
VRB  70  86  68  86 /  50  60  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAW
Hazardous weather outlook, May 26, 4:45 AM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
445 AM EDT TUE MAY 26 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-262000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
445 AM EDT TUE MAY 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ATMOSPHERIC MOISTURE...SURFACE HEATING AND SOUTHWEST WINDS ALOFT
WILL COMBINE TO PRODUCE NUMEROUS AFTERNOON LIGHTNING STORMS ACROSS
EAST CENTRAL FLORIDA. STORMS DEVELOPING AT THE GULF COAST LATE THIS
MORNING WILL MOVE INLAND AND EVENTUALLY COMBINE WITH DEVELOPING
STORMS ALONG THE EAST COAST SEA BREEZE BOUNDARY AS IT MOVES INLAND TO
PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND POSSIBLE SMALL
HAIL BY AFTERNOON. WESTERLY FLOW ALOFT WILL FOCUS STORMS OVER THE
EASTERN PENINSULA BY MID AFTERNOON.

...FLOOD IMPACT...
STRONGER STORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF
RAINFALL WITHIN A COUPLE OF HOURS. GROUNDS SATURATED IN MANY AREAS
DUE TO PREVIOUS RAINFALL WILL EXHIBIT NUISANCE STANDING WATER
CONDITIONS WITH HAZARDOUS DRIVING. THERE IS ALSO A THREAT OF
ADDITIONAL INUNDATION IN FLOOD SENSITIVE AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS OVER THE MAINLAND WILL BE CAPABLE OF MOVING OFFSHORE THE
INTRACOASTAL WATERS MAINLY FROM FLAGLER BEACH SOUTH TO PORT
CANAVERAL AND SEBASTIAN INLET..PRODUCING FREQUENT LIGHTNING
STRIKES AND WIND GUSTS IN EXCESS OF 34 KNOTS. INLAND LAKES ARE NOT
IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS BOATING
CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS AND
FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A
STORM APPROACHES YOUR AREA.

...RIVER FLOOD IMPACT...
THE SAINT JOHNS RIVER NEAR ASTOR HAS CONTINUED A SLOW
DECREASE SINCE THE WEEKEND. LATEST GAGE READINGS ARE LOWER THAN
MONDAYS READINGS. FORECAST RAINFALL WILL LIKELY KEEP READINGS
ABOVE THE ACTION STAGE

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WELL ABOVE AVERAGE RAIN CHANCES WILL CONTINUE THROUGH THE REMAINDER
OF THE WEEK AS ABUNDANT MOISTURE REMAINS OVER THE REGION. THE
POSSIBILITY OF ADDITIONAL HEAVY RAINS OVER ALREADY FLOODED AREAS
WILL CONTINUE ALONG WITH THE TRADITIONAL HAZARDS ASSOCIATED WITH
LIGHTNING STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PENDERGRAST

In the hours before

Special weather statement, May 26, 3:17 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
317 PM EDT TUE MAY 26 2009

FLZ044-045-144-262000-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
317 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS PUSHING INTO WESTERN LAKE COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM THE VILLAGES TO GROVELAND...MOVING
EAST-NORTHEAST AT 20 MPH. THE MOST INTENSE STORM IN THIS LINE WAS
APPROACHING LEESBURG.

OTHER LOCATIONS IN THE PATH OF THIS LINE OF STRONG STORMS INCLUDE
OKAHUMPKA...FRUITLAND PARK...LADY LAKE...LAKE HARRIS...LISBON
...BASSVILLE PARK...AND EMERALDA.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

CRISTALDI
Special weather statement, May 26, 3:22 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
322 PM EDT TUE MAY 26 2009

FLZ047-262000-
SOUTHERN BREVARD COUNTY-
322 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHERN BREVARD COUNTY...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM WEST OF MICCO. THE STORM IS NEARLY STATIONARY.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MICCO AND I 95
AND BABCOCK STREET IN EXTREME SOUTHERN BREVARD COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, May 26, 3:30 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT TUE MAY 26 2009

FLZ045-053-144-262015-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
330 PM EDT TUE MAY 26 2009

...LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EXTREME SOUTHERN
LAKE...NORTHWESTERN OSCEOLA...AND SOUTHWESTERN ORANGE COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 13 MILES WEST OF ANIMAL KINGDOM TO 16
MILES WEST OF POINCIANA...MOVING EAST-NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CAMPBELL...
CELEBRATION...DOCTOR PHILLIPS...LAKE BUENA VISTA AND SEA WORLD.

THIS LINE OF STORMS WILL AFFECT THE KISSIMMEE AND SOUTHWEST ORANGE
COUNTY ATTRACTIONS AREAS

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER
PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS
ENDED.

CRISTALDI
Special weather statement, May 26, 4:09 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT TUE MAY 26 2009

FLZ045-053-262100-
ORANGE-OSCEOLA-
409 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECTING ORANGE AND
OSCEOLA COUNTIES...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM DOCTOR PHILLIPS TO 11 MILES SOUTHWEST OF
LAKE KISSIMMEE...MOVING EAST-NORTHEAST AT 25 MPH. THE STRONGEST
STORMS WITHIN THIS LINE WERE MOVING FROM THE ATTRACTIONS AREA TOWARD
DOWNTOWN ORLANDO...AND APPROACHING THE KISSIMMEE AND POINCIANA AREAS.

THROUGH 500 PM...THESE STORMS WILL AFFECT MUCH OF SOUTHERN ORANGE...
AND NORTHERN AND CENTRAL OSCEOLA COUNTIES WITH CLOUD TO GROUND
LIGHTNING STRIKES... GUSTY WINDS OF 45 TO 55 MPH...AND VERY HEAVY
RAINFALL OF 1 TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD. SEEK SHELTER
INDOORS UNTIL THE STORMS PASS.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER
PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS
ENDED.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI
Special weather statement, May 26, 4:14 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT TUE MAY 26 2009

FLZ041-044-262100-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
414 PM EDT TUE MAY 26 2009

...STRONG THUNDERSTORMS WILL PUSH ACROSS EXTREME NORTHEAST LAKE AND
NORTHWESTERN VOLUSIA COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM 10 MILES NORTHWEST OF LAKE GEORGE TO 11
MILES NORTHWEST OF PAISLEY...MOVING EAST-NORTHEAST AT 20 MPH.

THESE STORMS WILL AFFECT ASTOR...LAKE GEORGE...BAKERSTOWN...SEVILLE
...PIERSON...ELDRIDGE...AND BARBERVILLE.

OTHER STORMS WERE DEVELOPING FARTHER SOUTH ACROSS NORTHEAST LAKE
COUNTY BETWEEN PAISLEY AND THE ORANGE COUNTY LINE. THESE STORMS WILL
INTENSIFY AS THEY MOVE TOWADR FOREST HILLS...LAKE WOODRUFF...DELEON
SPRINGS...DELAND AND ORANGE CITY.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI
Special weather statement, May 26, 4:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT TUE MAY 26 2009

FLZ041-044>047-053-054-058-059-141-147-262230-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-NORTHERN
BREVARD COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-ST.
LUCIE-
455 PM EDT TUE MAY 26 2009

...IMMINENT SEA BREEZE COLLISION WILL FIRE UP STRONG STORMS
OVER THE INTERIOR...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A COLLISION OF THE EAST AND WEST COAST SEA BREEZES WAS ABOUT
TO TAKE PLACE.

THIS COLLISION WILL OCCUR ROUGHLY ALONG A LINE FROM 8 MILES
NORTHEAST OF DE LEON SPRINGS...TO NEAR GENEVA....BITHLO...
WEDGEFIELD...TO FOREVER FLORIDA...LAKE MARIAN...THE KISSIMMEE
PRAIRIE...AND FINALLY...TO BASINGER.

THE MAIN AREAS THREATENED BY STORMS THAT FORM FROM THIS COLLISION
WILL BE INTERIOR VOLUSIA...CENTRAL AND EASTERN SEMINOLE...ORANGE
AND OSCEOLA COUNTIES...AND ALL OF OKEECHOBEE COUNTY.

SOME OF THE STORMS THAT FORM AS A RESULT OF THIS COLLISION ARE
LIKELY TO BECOME STRONG. THE PRIMARY THREAT WILL BE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:11 PM EDTAreal Flood AdvisoryMLBMartin109 min
May 26, 5:11 PM EDTSpecial Marine WarningMLB2 hr
May 26, 5:15 PM EDTSevere Thunderstorm WarningMLBOkeechobee60 min
May 26, 5:29 PM EDTSpecial Marine WarningMLB2 hr
May 26, 6:08 PM EDTSpecial Marine WarningMLB82 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.